Meds that promote ED

Posted by jwm606060 @jwm606060, Sat, Jul 13 8:29am

I am 70 and have been contending with ED for 4 years or so. I recently found that a blood pressure med I had been taking for approx. the same period of time, carvedilol, is a contributing cause to ED. Under doctor supervision I have just discontinued carvedilol and am waiting prescription of a new blood pressure med without the ED side effect. I also take 40 mg Crestor, 5mg Norvasc, 10 MEQ of potassium citrate (for kidney stones) and a baby aspirin every day. Finally, I take 2 Aleve PM in the evening for sleep.

Will appreciate any input as to (1) whether any of the meds I take in addition to carvedilol are known to contribute to ED, and (2) anyone's experience of how long after discontinuing cardevilol symptoms of ED discontinue.

Thanks for any experience/advise.

Hi, @jwm606060 – welcome to Mayo Clinic Connect. That sounds frustrating to be dealing with ED for over 4 years.

Now that you have discontinued carvedilol and are awaiting a new hypertension medication that your doctor prescribed, other members may have some input about whether they have seen this occur and how long it may take to alleviate the ED after tapering off the carvedilol, like @jadillow @jimana @mriguy7 and @predictable. As far as the other meds you take being connected to ED, as we are not medical professionals, the best resources may be your doctor or looking up the medications on https://www.mayoclinic.org/drugs-supplements.

How long have you been off of carvedilol, jwm606060? What will the doctor be putting you on now for your blood pressure?

REPLY
@lisalucier

Hi, @jwm606060 – welcome to Mayo Clinic Connect. That sounds frustrating to be dealing with ED for over 4 years.

Now that you have discontinued carvedilol and are awaiting a new hypertension medication that your doctor prescribed, other members may have some input about whether they have seen this occur and how long it may take to alleviate the ED after tapering off the carvedilol, like @jadillow @jimana @mriguy7 and @predictable. As far as the other meds you take being connected to ED, as we are not medical professionals, the best resources may be your doctor or looking up the medications on https://www.mayoclinic.org/drugs-supplements.

How long have you been off of carvedilol, jwm606060? What will the doctor be putting you on now for your blood pressure?

Jump to this post

I have been off carvedilol only several days. I have read elsewhere that some have seen the reversal of other side effects only after 6-8 weeks, but have not found any discussion regarding the experience for reversal of ED after discontinuing carvedilol. Will look into the other meds I am taking separately. Thanks for the response. .

REPLY
Please login or register to post a reply.